| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/23/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported, inserted a picc line 4/12.Everything went well.Began leaking a small amount during daily infusion one week ago with difficulty flushing unless arm was down by her side.She came in because all medication was leaking from under the dressing when she did her infusion.When they flushed it, saline shot out of the insertion site.The catheter was only 1 cm out.They did a picc exchange and found the catheter was slightly bent and fractured just before the 5cm mark.It worked for a month.Picc is split on opposite side on where it was bent.No other information was provided.
Event or Problem Description
It was reported, inserted a picc line on (b)(6).Everything went well.Began leaking a small amount during daily infusion one week ago with difficulty flushing unless arm was down by her side.She came in because all medication was leaking from under the dressing when she did her infusion.When they flushed it, saline shot out of the insertion site.The catheter was only 1 cm out.They did a picc exchange and found the catheter was slightly bent and fractured just before the 5cm mark.It worked for a month.Picc is split on opposite side on where it was bent.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak was confirmed and determined to be use related.The product returned for evaluation was one 4 fr sl powerpicc solo catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed in the catheter tubing between the 4 cm and 5 cm depth markers.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear.'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.This complaint will be recorded for future trending and monitoring purposes.